Pennsylvania, 2025Damaging Wind in Pennsylvania, August 13, 2025
August 13, 2025 · NWS CTP · 1 event in 1 county or zone
Surface cold front stationed west of the region allowed for ample heating across the Susquehanna Valley during the afternoon and evening hours of August 13, 2025. Marginal shear and ample instability allowed for convection to begin firing, with strong-to-marginally severe thunderstorms to occur across southeastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface cold front stationed west of the region allowed for ample heating across the Susquehanna Valley during the afternoon and evening hours of August 13, 2025. Marginal shear and ample instability allowed for convection to begin firing, with strong-to-marginally severe thunderstorms to occur across southeastern Pennsylvania. An isolated instance of tree damage was observed in Lancaster County. Precipitable water values ranging generally between 1.50 and 2.00 allowed for efficient rainfall in thunderstorms across York and Lancaster Counties, with a basement taking on water in southern York County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 13, 1:45 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 13, 1:45 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service State College PA
245 PM EDT Wed Aug 13 2025
.SYNOPSIS...
* Cold front moves in from the north tonight and slows/stalls
over the state tonight. Storms this afternoon and evening may
produce heavy rain.
* Afternoon thunderstorms are possible Thursday, mainly S
* Dry Friday with low humidity before PM thunderstorms return
Saturday
&&
.NEAR TERM /THROUGH TONIGHT/...
Monitoring two distinct clusters of storms as they traverse the
Commonwealth this afternoon: the first is in northeast PA ahead
of a surface vort max. Most of the storms there have cleared
the CWA and are moving along nicely. The second is a complex of
very slow moving storms that has drifted across the Laurel
Highlands and south central mountains today, dropping isolated
rainfall amounts over 2 inches. A Flash Flood Warning was issued
for northern Bedford, southern Huntingdon, and northern Fulton
Counties until 445PM.
PWAT in the 1.5-1.8" range today and little shear makes the
possibility of heavy downpours a legitimate threat. HREF PMMs
paint bullseyes of 3"+ across southeast PA, which led to a SLGT
risk upgrade for excessive rainfall at midday. Have mentioned
+RA possible in the wx grids. Dry antecedent conditions (over the
past two weeks) limit the threat of flooding considerably, but
too much rain in urbanized areas could be problematic. Shear is
low (20-30kts), so the risk for severe is not overly concerning,
but some water loaded downbursts cannot be ruled out, especially
as storms move into an increasingly unstable environment.
Highs this afternoon will range from the upper 70s across the
north and west to low 90s in the southeast. Td in the L-M70s
could push AppT close to 100 in the Lower Susquehanna Valley,
but the arrival of showers/storms/clouds should limit the
duration of any 100F heat indices and therefore preclude a Heat
Advisory issuance.
Convection should wane after sunset tonight with the loss of
daytime heating and eastward propagation of an upper
trough/surface vort max. A few isolated showers are possible
overnight as a cold front moves into the region. The cold front should
get into the central mtns tonight and slow down considerably.
Clear skies should support widespread valley fog by daybreak as
lows fall into the upper 50s in the northwest mountains and stay
in the upper 70s in southeast PA.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
The cold front will continue to move slowly southeast during the
day on Thursday. That will leave a lifting mechanism in place
for the central and srn zones. The higher (30-40) PoPs should
be in the SE half with the NW staying dry as the dewpoints there
drop into the M50s - even while Lancaster Co holds onto
dewpoints in the L70s. Coverage of storms should be isolated to
scattered and the threat for severe weather or flash flooding
seems quite low.
More fog possible Thursday night, even as lower dewpoints move
into northwest PA. Friday morning will be the coolest of this
stretch as high pressure moves in and radiational cooling
supports lows perhaps starting with a 4 in the coldest parts of
northwest PA. Dewpoints will stay up in the southeast (mid 60s),
as the true drier/cooler airmass fails to truly clear the
Mason-Dixon Line.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Lowering humidity on Friday will bring some minor/temporary
relief to summertime humidity, but overall there is no end to
our run of hot/above normal temperatures through mid August.
Minor plume of moisture along a weak trough will allow for a few
diurnal TSRA Saturday along the spine of the Appalachians.
A cold front then moves down into the area later Sunday, and
should have scattered to numerous SHRA/TSRA in advance of and
along the front. The sfc high behind that front should be strong
enough to push the front to the srn border, but it could linger
nearby. That would lead to isold SHRA/TSRA into mid-week. So we
can't quite shake 20-30 PoPs for next week.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Scattered thunderstorms have developed and will continue
through the rest of the afternoon. Any thunderstorms that move
directly over any airfields will produce reductions in
visibility and gusty winds. There is some uncertainty still as
to how much convection develops behind ongoing convection, so
adjustments to the TAFs will likely be needed.
Showers and storms come to an end late this evening and skies
may briefly clear our before fog and low clouds develop across
much of the region. IFR conditions appear most likely at BFD,
JST, UNV, and LNS, though all sites may see IFR cigs/visby at
some point tonight. Fog and low clouds will gradually dissipate
after sunrise and VFR conditions will return by 15Z.
Outlook...
Thu...Lingering showers/and a few PM storms possible across the
southern airspace.
Some valley fog is possible through about 12Z today, and a
tempo group has been included to highlight this at sites were
confidence in fog formation is highest.
Fri...AM fog possible; otherwise VFR.
Sat...Mainly VFR.
Sun...Mainly VFR, but chance of a shower or storm north late.
Mon...Chance of a shower early, then clearing.
&&
.CLIMATE...
It's been a very dry period over the last 2 weeks or so. Here
are the precipitation totals and rankings for the first 12 days
of August (month to date):
MDT: T (2nd driest); last measurable rain 7/31
IPT: 0.00" (driest); last measurable rain 7/30
AOO: 0.01" (2nd driest); last measurable rain 8/6
BFD: 0.09" (T3rd driest); last measurable rain 8/6
STC: T (tied-driest); last measurable rain 7/28
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo/Banghoff
NEAR TERM...Dangelo/Banghoff
SHORT TERM...Dangelo/Banghoff
LONG TERM...Dangelo/Steinbugl
AVIATION...Lambert/Bauco
CLIMATE...Steinbugl
Hazardous weather outlook, Aug 13, 6:11 AM EST, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
711 AM EDT Wed Aug 13 2025
PAZ004>006-010>012-017-018-037-041-042-045-046-141115-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-
711 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Thunderstorms with very heavy rain are possible today and early
tonight. The heavy rain may cause isolated incidents of flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ019-024>028-033>036-049>053-056>059-063>066-141115-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
711 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Thunderstorms with very heavy rain are possible today and early
tonight. The heavy rain may cause isolated incidents of flooding. A
thunderstorm or two could make gusty winds, as well.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Thunderstorm Wind, Lancaster
- When
- August 13, 3:10 PM EST
- Where
- Lancaster County, 1.04 mi NE of Eden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.092, -76.257
A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down onto the roadway near the intersection of Butter Road and Hunsicker Road north of Zooks Corner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Idaho, August 13 to 31, 2025$18 million · 1 event
- Wildfire in Washington, August 13 to 24, 2025$3.9 million · 1 event
- Wildfire in Washington, August 13 to 14, 2025$500,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 13, 202566 kt wind · 55 events
- Flash Flooding in Pennsylvania, August 13, 2025$47,000 · 5 events
- Flood and Hail in South Dakota, August 13 to 14, 20251.5 in hail · 18 events
- Flash Flooding in West Virginia, August 13, 2025$20,000 · 3 events
- Heat in Mississippi, August 13 to 15, 202516 events
- Heat in Arkansas, August 13 to 15, 202512 events
- Damaging Winds in Wyoming, August 13, 202561 kt wind · 12 events
- Flash Flooding and Hail in West Virginia, August 13 to 14, 2025$500 · 1 in hail · 10 events
- Flash Flooding and Hail in New Hampshire, August 13, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273315.